High Wind, Eastern Lincoln County
- When
- May 6, 9:50 PM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
A dry microburst occurred over eastern Lincoln County which produced winds of 60 mph at the Columbia Scientific Balloon Facilities Transwestern Pump Station.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A dry microburst occurred over eastern Lincoln County which produced winds of 60 mph at the Columbia Scientific Balloon Facilities Transwestern Pump Station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 6, 2:00 PM MST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN MAY 6 2012 .DISCUSSION... PATTERN CHANGE TO COOLER AND WETTER WX COMMENCED EARLY THIS MORNING WITH THE COLD FRONT PLOWING INTO THE EASTERN PLAINS. WHILE NORTH TO NORTHEAST WINDS REMAIN GUSTY ACROSS THE REGION...THEY HAVE DECREASED BELOW ADVISORY LEVELS AND HAVE GONE AHEAD AND CANCELLED THE WIND ADVISORY ISSUED EARLY THIS MORNING. CLOUD BUILDUPS ALONG THE CENTRAL AND WESTERN MOUNTAINS HAVE BEEN STRUGGLING TO PRODUCE ANY LIGHTNING. THE FRONT REACHED THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN BY MID MORNING...AND WINDS HAVE SHIFTED TO SE AT KSAF THIS AFTERNOON. DWPTS REMAIN PATHETICALLY DRY WEST...WITH 30S AND 40S IN THE EAST. SOME OF THIS MOISTURE TO CREEP INTO RIO GRANDE VALLEY TONIGHT AND PSBLY TO CONTDVD ON A GUSTY EAST WIND. HAVE GONE AHEAD AND KEPT DRY STORMS WEST OF THE CONTDVD FOR MONDAY. MODELS STILL INDICATE UPPER LOW WILL DVLP WEST OF FOUR CORNERS REGION MONDAY...THEN DROP SOUTH THROUGH AZ AND INTO OLD MEXICO BY EARLY WED. THE TRACK HAS TRENDED MUCH FARTHER SOUTH DURING LAST 24 HOURS OF MODEL RUNS. HOWEVER...THERE ARE A COUPLE OF AREAS MODELS ARE CONTINUING TO HIT ON WITH LARGE AMOUNTS OF PCPN...THE NORTHERN MOUNTAINS AND THE SOUTH CENTRAL/SOUTHEAST. THERE COULD BE SEVERAL INCHES OF SNOW FALL OVER THE HIGH TERRAIN OF THE SANGRE DE CRISTO AND SAN JUAN MOUNTAINS...BUT NOT ANTICIPATING IT WILL HAVE A HUGE IMPACT. PORTIONS OF THE NORTHEAST AND EAST CENTRAL MAY BE TOO STABLE FOR STORMS...ALTHOUGH STEERING FLOW WOULD TAKE SOME OFF THE MOUNTAINS AND IN THAT DIRECTION. LOOK FOR A BIT STRONGER EAST WINDS INTO THE RIO GRANDE VALLEY MONDAY NIGHT...IF THE UPPER LOW DVLPS AS CURRENT MODELS INDICATE. TEMPERATURES COOL DOWN BELOW AVERAGE MONDAY...AND ESPECIALLY TUESDAY RANGING FROM 5 TO 20 DEGREES BELOW NORMAL. TEMPS DON/T REBOUND TOWARDS NORMAL TIL THE END OF THE WORK WEEK WHEN THE UPPER LOW FINALLY EXITS INTO TEXAS. HOWEVER...A STRONG UPPER WAVE TO THE NORTH COULD SPAWN ANOTHER FRONT WHICH SURGES INTO THE EASTERN PLAINS FRIDAY/SATURDAY AND RETARDS THE WARMING TREND. SO THE MESSAGE IS MORE OR LESS UNSETTLED WX THROUGH THE WEEK. && .AVIATION... A BACK DOOR COLD FRONT WILL CONTINUE TO PLUNGE THROUGH EASTERN NEW MEXICO...WHILE WORKING ITS WAY WEST TOWARD THE RIO GRANDE VALLEY THIS EVENING. THE FRONT WILL EVEN PUSH TOWARD THE CONTINENTAL DIVIDE BY DAYBREAK MONDAY...BRINGING IN HIGHER MOISTURE AT THE LOWER LAYERS OF THE ATMOSPHERE ALONG WITH SOME GUSTY WINDS. WINDS WILL OCCASIONALLY HIT 30 TO 35 KT IN LOCALIZED AREAS DOWNWIND OF GAPS/CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN TONIGHT. THIS WILL INCLUDE AIRPORT SITES SKX...SAF...AND ABQ WITH AN AVIATION WEATHER WARNING LIKELY FOR ABQ DUE TO THE GUSTS OF 35 KT. SOME SHOWERS AND STORMS WILL BE POSSIBLE...MAINLY OVER THE NORTHERN AND CENTRAL MOUNTAINS AND EASTERN SLOPES. GUSTY WINDS AND SMALL HAIL WILL BE THE PRIMARY CONCERNS. SHOWER AND THUNDERSTORM COVERAGE WILL EXPAND AND INTENSIFY THROUGH THE DAYTIME MONDAY. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... SIGNIFICANT SHIFT TO THE WEATHER PATTERN IS UNDERWAY AS A PAIR OF UPPER LEVEL DISTURBANCES DIG INTO THE DESERT SOUTHWEST. AT THE SURFACE A BACK DOOR COLD FRONT CONTINUES TO PLUNGE FARTHER SOUTH AND WEST TODAY...HAVING ALREADY PASSED THROUGH MOST OF THE EASTERN PLAINS OF THE STATE. HIGHER DEWPOINTS AND GUSTY WINDS ALONG THE LEADING EDGE WILL PUSH TOWARD THE RIO GRANDE VALLEY THIS EVENING. SOME FORCING FROM THE FRONT AND UPSLOPE WIND COMPONENT WILL KEEP A LOW THREAT FOR SOME THUNDER FROM THE NORTHERN AND CENTRAL MOUNTAINS EASTWARD. AS THE FRONT SPILLS THROUGH GAPS/CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN SOME WINDY/GUSTY CONDITIONS CAN BE EXPECTED IN THE CENTRAL VALLEYS TONIGHT. THE FLUX OF HIGHER DEWPOINTS AND COOLER TEMPERATURES WILL MAKE FOR SOME EXCELLENT RH RECOVERY LATE TONIGHT AND EARLY MONDAY MORNING IN THE EASTERN HALF OF THE FORECAST AREA. BY MONDAY THE UPPER TROUGH WILL BE CLOSING OFF OVER UTAH/ARIZONA WHILE THE BACK DOOR FRONT HANGS UP OVER THE CONTINENTAL DIVIDE. SOME DRY THUNDER WILL BE POSSIBLE ALONG AND JUST WEST OF THE DIVIDE WITH VERY SPARSE COVERAGE. FARTHER EAST THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL HAVE EXPANDED AND INCREASED...COOLER AIR WILL HAVE SETTLED IN...AND HIGHER DEWPOINTS WILL CONTINUE TO FILTER IN. THIS WILL PRECLUDE ANY CRITICAL FIRE WEATHER CONCERNS EAST OF THE DIVIDE. BETTER CHANCES FOR WETTING RAIN MONDAY NIGHT AND INTO TUESDAY AS THE UPPER LOW TAKES A LEISURELY TRACK INTO SONORA AND THE COOL AND MOIST AIR MASS SURGES FARTHER WEST...EVEN BEYOND THE ARIZONA BORDER. BEST POTENTIAL STILL APPEARS TO BE FAVORING THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF NEW MEXICO LATE MONDAY AND EARLY TUESDAY. RH RECOVERY WILL ALSO TREND UP TO THE EXCELLENT CATEGORY OVER MOST REMAINING AREAS MONDAY NIGHT AND TUESDAY MORNING. A REPEAT OF THE GAP/CANYON WINDS WILL ALSO OCCUR...LIKELY STRONGER THAN THE PREVIOUS NIGHT. DURING THE DAYTIME HOURS MONDAY AND TUESDAY MIXING HEIGHTS WILL BE LOWERING...BUT SUFFICIENT SYNOPTIC BOUNDARY LAYER FLOW SHOULD ALLOW FOR DECENT DISPERSION/VENTILATION. MODELS HAVE TRENDED A BIT FARTHER SOUTH WITH THE CORE UPPER LOW INTO LATE TUESDAY...WEDNESDAY...AND THURSDAY. THIS WILL CARRY THE BETTER PRECIPITATION AND WETTING RAIN POTENTIAL FARTHER SOUTH...AND GRIDDED FORECAST HAS BEEN UPDATED TO REFLECT THIS. STILL...THE COOLER/MOIST AIR MASS WILL REMAIN ENTRENCHED OVER THE EASTERN PLAINS. BY FRIDAY THE REMNANTS OF THE UPPER LOW WOULD BE SHIFTING AWAY FROM NEW MEXICO...BUT ANOTHER BACK DOOR FRONT IS STILL DEPICTED BY THE MODELS. THIS WOULD REINFORCE THE COOLER AIR AND MOISTURE OVER CENTRAL AND EASTERN AREAS OF NEW MEXICO BY NEXT WEEKEND WHILE BRINGING POTENTIAL FOR ADDITIONAL PRECIPITATION. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 75 45 71 / 5 10 20 20 DULCE........................... 37 69 37 65 / 10 30 50 50 CUBA............................ 40 67 40 63 / 10 30 50 50 GALLUP.......................... 38 71 38 67 / 5 10 10 20 EL MORRO........................ 36 68 38 62 / 5 20 30 40 GRANTS.......................... 40 70 41 62 / 5 20 40 50 QUEMADO......................... 41 71 41 65 / 5 10 20 50 GLENWOOD........................ 40 78 45 75 / 5 10 10 50 CHAMA........................... 35 61 34 58 / 20 70 70 50 LOS ALAMOS...................... 47 65 42 61 / 20 70 70 30 PECOS........................... 46 59 41 56 / 30 70 70 30 CERRO/QUESTA.................... 41 60 36 58 / 30 70 70 30 RED RIVER....................... 35 49 33 48 / 40 80 80 30 ANGEL FIRE...................... 38 50 34 49 / 60 80 80 30 TAOS............................ 44 61 38 60 / 30 70 70 30 MORA............................ 44 53 37 51 / 40 80 80 30 ESPANOLA........................ 44 70 42 63 / 10 60 60 30 SANTA FE........................ 47 65 43 60 / 20 60 60 30 SANTA FE AIRPORT................ 49 67 45 62 / 10 60 60 30 ALBUQUERQUE FOOTHILLS........... 54 70 47 63 / 5 50 50 30 ALBUQUERQUE HEIGHTS............. 56 73 50 65 / 5 30 50 30 ALBUQUERQUE VALLEY.............. 51 75 46 66 / 5 30 40 30 ALBUQUERQUE WEST MESA........... 51 75 47 66 / 5 30 50 30 LOS LUNAS....................... 54 78 48 69 / 5 20 40 30 RIO RANCHO...................... 53 73 49 66 / 5 30 50 30 SOCORRO......................... 57 79 50 70 / 5 20 30 30 SANDIA PARK/CEDAR CREST......... 50 66 46 60 / 10 70 70 30 TIJERAS......................... 53 69 47 62 / 10 70 70 30 MORIARTY/ESTANCIA............... 47 63 40 57 / 20 80 80 40 CLINES CORNERS.................. 46 58 40 53 / 20 70 70 40 GRAN QUIVIRA.................... 48 72 46 60 / 10 50 50 40 CARRIZOZO....................... 52 74 49 63 / 10 60 60 40 RUIDOSO......................... 49 65 47 56 / 10 70 70 50 CAPULIN......................... 40 51 36 54 / 50 70 70 30 RATON........................... 43 55 37 57 / 50 60 60 30 SPRINGER........................ 42 54 38 55 / 30 70 70 30 LAS VEGAS....................... 42 53 38 53 / 30 60 60 30 CLAYTON......................... 44 55 41 61 / 30 50 50 20 ROY............................. 44 56 40 57 / 30 60 60 30 CONCHAS......................... 50 62 44 59 / 20 50 50 30 SANTA ROSA...................... 52 64 45 59 / 10 50 50 30 TUCUMCARI....................... 51 63 45 63 / 20 50 50 30 CLOVIS.......................... 49 64 47 59 / 10 50 50 40 PORTALES........................ 50 67 48 61 / 5 50 50 40 FORT SUMNER..................... 51 69 49 62 / 10 50 50 30 ROSWELL......................... 58 76 55 64 / 5 60 60 40 PICACHO......................... 53 70 50 58 / 10 60 60 40 ELK............................. 51 69 49 56 / 5 70 70 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT SUN MAY 6 2012 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 556 AM MDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS TODAY WITH NORTH WINDS OF 25 TO 40 MPH AND GUSTS TO AROUND 50 MPH. THE COLD FRONT WILL POUR INTO THE RIO GRANDE VALLEY TONIGHT WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH OUT OF THE EAST AND SOUTHEAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EAST AND SOUTHEAST CANYON WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE RIO GRANDE VALLEY MONDAY MORNING. THE WINDS COULD BE EVEN STRONGER MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS TO 50 MPH. THERE IS POTENTIAL FOR SOME HEAVY RAIN DURING THE UPCOMING WEEK... FOCUSING ON THE SOUTH CENTRAL MOUNTAINS...CHAVES COUNTY AND EAST CENTRAL PLAINS LATE MONDAY INTO TUESDAY. THE SOUTHWEST MOUNTAINS COULD RECEIVE SOME HEAVY RAIN LATER TUESDAY OR WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MDT SUN MAY 6 2012
NMZ533-070030-
GUADALUPE COUNTY-
604 PM MDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
630 PM MDT...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SANTA ROSA...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA AND SANTA ROSA LAKE
STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3518 10466 3490 10442 3486 10460 3482 10481
3497 10493
TIME...MOT...LOC 0004Z 235DEG 18KT 3495 10477
SHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 826 PM MDT SUN MAY 6 2012 NMZ528-529-070300- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 826 PM MDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN MIGUEL COUNTIES THROUGH 900 PM MDT... AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF VALMORA...OR ABOUT 17 MILES SOUTH OF WAGON MOUND...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAES...AND THE OPEN COUNTRY ALONG THE SAN MIGUEL AND MORA COUNTY LINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3591 10455 3565 10452 3568 10490 3586 10491 TIME...MOT...LOC 0225Z 269DEG 14KT 3577 10479 SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 947 PM MDT SUN MAY 6 2012 NMZ528-529-531-532-070430- EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS- 947 PM MDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHERN SAN MIGUEL AND WESTERN HARDING COUNTIES THROUGH 1030 PM MDT... AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS ACROSS NORTHERN AND CENTRAL SAN MIGUEL COUNTY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL CROSS THE CANADIAN RIVER AND STATE HIGHWAY 419...AFFECTING THE COMMUNITIES OF SANCHEZ AND SABINOSO. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3584 10413 3550 10433 3562 10467 3582 10450 TIME...MOT...LOC 0344Z 272DEG 16KT 3572 10445 CA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1027 PM MDT SUN MAY 6 2012 NMZ531-532-070515- EASTERN SAN MIGUEL COUNTY-HARDING COUNTY- 1027 PM MDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND CENTRAL HARDING COUNTIES THROUGH 1115 PM MDT... AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOLANO TO 15 MILES NORTH OF CONCHAS DAM...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...MOSQUERO AND SOLANO. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3597 10371 3556 10392 3559 10434 3593 10415 TIME...MOT...LOC 0427Z 264DEG 20KT 3588 10407 3561 10425 CA
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369697.